MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA INFRARENAL

ENDOLOGIX INC. AFX; VELA INFRARENAL
Model Number A25-25/C75V
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 01/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
Patient initially implanted with a bifurcated and vela infrarenal device.During a routine follow up ct, it was discovered that the patient had and endoleak type ia.The physician placed an additional endologix cuff and a non-endologix cuff with an aptus screw to successfully seal the leak.Patient was reported to be doing well post repair.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the following reported events; secondary endovascular procedure.Clinical evaluations was unable to find substantial evidence to support the following reported events; endoleak type ia.Additionally there was evidence to reasonably support the following observation; sac growth.The most likely cause of the proximal loss of seal was the off-label neck anatomy, however the short segment dissection below the right renal artery likely contributed to this event.Procedure related harms and final patient disposition could not be ascertained due to lack of medical information surrounding the secondary endovascular procedure.Reportedly, the patient is doing well post the repair procedure.To date there has been no reports of further negative patient sequelae.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7206307
Report Number2031527-2018-00047
Device Sequence Number16437768
Product Code MIH
UDI-Device Identifier00818009013491
UDI-Public(01)00818009013491(17)150410
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/10/2015
Device Model NumberA25-25/C75V
Device Lot Number1164322023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-BIFURCATED - LOT: 1264286-027; AFX-BIFURCATED-LOT: (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR